MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (US); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (US); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VASOVIEW 7 XB BISECTOR (US)
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id (b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview 7 xb bisector stopped working and the plastic at the jaws was melted.Nothing fell into the leg.Patient was not injured.A new device was opened to complete the case.
 
Additional Manufacturer Narrative
Trackwise #(b)(4).The device was returned to the factory for evaluation on 08/15/2022.An investigation was conducted on 08/23/2022.A visual inspection was conducted.Signs of clinical use and evidence of charred material was observed on the cutting blade.There were no visual defects observed on the blade or the bipolar electrodes.A mechanical evaluation was conducted.The blue toggle was able to retract and extend the cutting blade with no physical or visual difficulties observed.The black shaft closest to the base of the jaws was observed to be melted.There were no other visual defects observed.A pre-cautery test was performed and repeated 10 times over a 10 minute period according to the procedure in the instructions for use (cv000001599).The device passed the pre-cautery test with a reference generator (recommended setting at 18) and reference bipolar cord.An activation test was performed and the device did activate.The bipolar cord connection was manipulated during activation.The device did activate.The device did produced steam and the saline did ¿boil¿ on the test gauze each time.Based on the returned condition of the device, as well as the evaluation results, the reported failure "electrical/electronic property problem was not confirmed and the reported failure "melted;shaft" was confirmed.The certificate of conformance (c of c) was unable to be retrieved.The lot #3000234333 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Trackwise # (b)(4).The device was returned to the factory for evaluation on 08/15/2022.An investigation was conducted on 08/23/2022.A visual inspection was conducted.Signs of clinical use and evidence of charred material was observed on the cutting blade.There were no visual defects observed on the blade or the bipolar electrodes.A mechanical evaluation was conducted.The blue toggle was able to retract and extend the cutting blade with no physical or visual difficulties observed.The black shaft closest to the base of the jaws was observed to be melted.There were no other visual defects observed.A pre-cautery test was performed and repeated 10 times over a 10 minute period according to the procedure in the instructions for use (cv000001599).The device passed the pre-cautery test with a reference generator (recommended setting at 18) and reference bipolar cord.An activation test was performed and the device did activate.The bipolar cord connection was manipulated during activation.The device did activate.The device did produced steam and the saline did ¿boil¿ on the test gauze each time.Based on the returned condition of the device, as well as the evaluation results, the reported failure "electrical/electronic property problem was not confirmed and the reported failure "melted;shaft" was confirmed.The dhr, shop floor paperwork was reviewed.The vendor certifies that this device lot conforms to all applicable product specifications.

Brand Name
VASOVIEW 7 XB BISECTOR (US)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key15325321
Report Number2242352-2022-00727
Device Sequence Number17720714
Product Code GEI
UDI-Device Identifier00607567700369
UDI-Public00607567700369
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K041981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model NumberVASOVIEW 7 XB BISECTOR (US)
Device Catalogue NumberC-VH-3200
Device Lot Number3000234333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer12/22/2022
01/26/2023
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date12/22/2022
01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose